Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 10, 2020, 4:04 PM EDT for Douglas County, Fulton County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 10, 2020, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Douglas County, GA, Fulton County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WWUS82 KFFC 102004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Jun 10 2020
GAZ032-033-042>044-053-055-102045-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-Carroll GA-
South Fulton GA-
404 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHWESTERN COBB...NORTHWESTERN CLAYTON...NORTHERN COWETA...EASTERN
CARROLL AND SOUTH FULTON COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Chattahoochee Hills,
moving northeast at 35 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, .you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, East Point, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Austell,
Hapeville, Palmetto, Lithia Springs, Chattahoochee Hills,
Hartsfield-Jackson Airport, Bill Arp, Fairplay, Dunaway Gardens and
Cascade Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3379 8475 3379 8472 3382 8472 3387 8468
3381 8442 3359 8436 3347 8483 3359 8493
TIME...MOT...LOC 2003Z 232DEG 32KT 3357 8479
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:31 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 10, 3:31 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Wed Jun 10 2020 .SHORT TERM /Tonight through Thursday Night/... The cold front near the MS River will push into north GA this evening as a deep trough develops over the Great Lakes. This should put an end to showers and thunderstorms over north GA overnight. A few storms could become strong to severe as the air mass remains very moist and unstable. The front looks like it will stall just east of Macon by morning as the upper flow becomes more zonal and weak waves develop on the front. Have low pops continuing for east central GA Thursday and Thursday and Thursday night. Drier air with dew points in the 50s to low 60s should filter into north and a portion of central GA by Thursday. 41 LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The cold front is expected to clear the area Thursday night before stalling along the atlantic coast. This stationary front and southwesterly flow along the coast will be the source for afternoon showers and thunderstorms in the southeastern part of the CWA. Across north and central Georgia, northwest flow funnels in significantly drier air giving us a break from the tropical humidity and high heat index values as well as switching off the afternoon thunderstorms. High pressure will build in the plains, reinforcing the ridge over the area through the weekend and keeping precip chances confined to the southeast. As the weekend comes to a close, the models begin to differ. The ECMWF is bringing a tropical low up the coast, introducing moisture back to the area making showers and thunderstorms likely Monday and Tuesday. The GFS isn't picking up on that tropical disturbance and keeps dry air aloft under NW flow for most of the area limiting precip chances. Kept a chance for precip in until models are able to resolve their differences. Temperatures should remain around seasonal post frontal passage with mid to upper 80s across the CWA. Heat index values could creep up into the 90s across the southeast with dewpoints hovering around 70 depending on where the front stalls this weekend. Temperatures should remain relatively steady in the mid to upper 80s into next week with dewpoints largely dependent on the tropics. Vaughn && AVIATION... 18Z Update... MVFR ceilings should scatter during the afternoon with bkn030-040 remaining. Showers and scattered thunderstorms will continue to develop through this evening ahead of a cold front. Some clearing expected after 06z KATL metro taf sites with showers and possible ifr conditions elsewhere. VFR expected after 15z Thursday. Winds southwest 8 to 10 kts becoming variable after 00z...except becoming northwest 6 to 8 kts after 06z for KATL and surrounding sites. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 67 85 / 60 10 5 10 Atlanta 67 84 66 86 / 60 5 5 10 Blairsville 61 79 59 80 / 70 5 5 5 Cartersville 64 83 62 86 / 60 5 5 5 Columbus 70 89 66 91 / 50 10 5 5 Gainesville 68 84 65 83 / 60 5 5 5 Macon 72 90 67 88 / 50 20 10 30 Rome 64 84 63 86 / 50 5 0 0 Peachtree City 67 85 64 86 / 60 5 0 5 Vidalia 74 91 72 86 / 40 60 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 AM EDT Wed Jun 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Strong to isolated severe thunderstorms can be expected over much of north and central Georgia this afternoon into the evening. The primary hazards will be strong to damaging winds, Frequent lightning and heavy rain. Hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered Thunderstorms can be expected over portions of the eastern and southern forecast area Thursday through Saturday, and the entire area Sunday through Tuesday. Gusty winds, Frequent lightning, and Heavy Rain will be possible with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 10, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Jun 10 2020
GAZ032-033-042>044-053-055-102045-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-Carroll GA-
South Fulton GA-
404 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHWESTERN COBB...NORTHWESTERN CLAYTON...NORTHERN COWETA...EASTERN
CARROLL AND SOUTH FULTON COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Chattahoochee Hills,
moving northeast at 35 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, .you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, East Point, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Austell,
Hapeville, Palmetto, Lithia Springs, Chattahoochee Hills,
Hartsfield-Jackson Airport, Bill Arp, Fairplay, Dunaway Gardens and
Cascade Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3379 8475 3379 8472 3382 8472 3387 8468
3381 8442 3359 8436 3347 8483 3359 8493
TIME...MOT...LOC 2003Z 232DEG 32KT 3357 8479
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:34 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 41 min |
| Jun 10, 4:43 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 47 min |
| Jun 10, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 37 min |
| Jun 10, 5:14 PM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more | 46 min |
| Jun 10, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 28 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jun 10, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot, Upson | 36 min |
| Jun 10, 5:57 PM EDT | Special Weather Statement | FFC | Butts, Crawford, Henry, Lamar, Monroe, Spalding | 48 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 27 min |
| Jun 10, 6:04 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Jun 10, 6:14 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 37 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Peach, Taylor, Upson | 51 min |
| Jun 10, 6:32 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones, Newton | 43 min |
| Jun 10, 6:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 45 min |
| Jun 10, 7:10 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Jones, Peach, Twiggs | 50 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.